MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR DRILL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR DRILL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204988
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that drill was shedding metal debris during labral repair procedure.Debris was removed from the patient with shaver.No procedural delay or patient injury was reported.
 
Additional Manufacturer Narrative
One microraptor drill was returned for evaluation.Visual assessment of the drill confirmed the reported shedding.The first two distal centering lobes show visible signs of material galling.The shaft also shows an abrasion approximately 2.335 from the distal end of the chucking connector.The chucking connector also shows abrasions and flaking of the molded material on the underside of the depth stop.No root cause related to the manufacturing process could be established.Further investigation is not warranted at this time.

Brand Name
MICRORAPTOR DRILL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7823513
Report Number1219602-2018-01134
Device Sequence Number13774853
Product Code MAI
UDI-Device Identifier00885556710296
UDI-Public(01)00885556710296(17)230625(10)50743472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Catalogue Number72204988
Device Lot Number50743472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR